Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 113, NWS Paducah, KY

June 13, 1997Henderson County, Webster County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 13, 1997, 1:00 PM CDT for Henderson County, Webster County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1997, 1:00 PM CDT (18:00 UTC)
Expired
Jun 13, 1997, 1:30 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Henderson County, KY, Webster County, KY

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:15 PM CDTThunderstorm Wind 50Henderson, KYSeveral trees and a power line were down in and around Henderson.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS1 KPAH 131759 RRA
SVRPAH
KYC101-233-131830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST KENTUCKY
 
   ...HENDERSON COUNTY...WEBSTER COUNTY
 
A SEVERE THUNDERSTORM WILL PASS THROUGH OR NEAR DIXON AND BY 115 PM.
 
AT 1255 PM...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ABOUT 35 MILES
SOUTHWEST OF EVANSVILLE INDIANA...NEAR MORGANFIELD KENTUCKY. MOVEMENT
WAS EAST AT 30 MPH.
 
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS.
 
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:04 AM CDT, 10 hours 56 minutes earlier.

Area forecast discussion, Jun 13, 2:04 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT FRI JUN 13 1997

FORECAST ISSUE WILL BE POPS AND TEMPS.  LATEST SATELLITE/88D LOOPS SHOW
CONVECTION ALONG LINE OF LOW LEVEL CONVERGENCE IN CENTRAL ILLINOIS.
ACTIVITY ASSOCIATED WITH SURFACE TROF ANALYZED AT 13/06Z ACROSS CENTRAL
ILLINOIS EXTENDING WEST ACROSS MISSOURI INTO EAST KANSAS.  WEAK ISENTROPIC
LIFT NOTED AT 13/06Z ON 304K SURFACE (ETA NTRANS LOOP)...500 MB WIND MAX
FROM 13/00Z RUC MODEL AND SHORT WAVE ANALYZED ON 13/00Z 700/500 MB CHARTS
...ALSO APPEAR ASSOCIATED WITH THIS CONVECTION.

NEXT SHORT WAVE ADVERTISED BY BOTH MODELS TO SLIP INTO FORECAST AREA THIS
AFTERNOON.  AIDED BY DIURNAL HEATING & BOUNDARY REMMANTS FROM CURRENT
CONVECTION...EXPECT A ROUND OF SCATTERED STORMS.  FORECAST SOUNDINGS
(KPAH/KEVV) HAVE CONVECTIVE TEMPERATURES (NEAR 80) WITHIN REACH OF
ANTICIPATED HIGH TEMPS.  CONVECTION SHOULD LAST INTO EVENING AND LAST
UNTIL TROF PASSAGE.  UPPER LEVEL WIND PATTERN WILL REMAIN WEAK WITH
FORECAST AREA SANDWICHED BETWEEN STRONGER UPPER LEVEL FLOW PATTERNS TO
NORTH AND SOUTH.  50 PERCENT POPS FOR TODAY & TONIGHT LOOK GOOD.

FWC MAX TEMPS HAVE SLOWLY BEEN TRENDING DOWN TOWARD ACTUAL VALUES.
LIKE AROUND 80 FOR NORTHERN TEIR OF COUNTIES WITH 80 TO 85 FOR REST
OF FORECAST AREA.

PAUL W

In the hours before

Special weather statement, Jun 13, 10:44 AM CDT, 2 hours 16 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131845-

THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SATURDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CDT FRI JUN 13 1997

...SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN AS IT
WORKS ITS WAY ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON.
THE THICK VEIL OF CLOUDINESS...AS WELL AS THE RAIN...WILL TEMPORARILY
STABILIZE THE ATMOSPHERE FOR A TIME TODAY.  EVEN AS THIS AREA OF STORMS
WEAKENS...MANY BOUNDARIES WILL BE LAID DOWN ACROSS THE
REGION...POSSIBLY ACTING AS THE FOCUSING MECHANISM FOR RE-DEVELOPMENT
OF STORMS LATE THIS AFTERNOON AND EVENING.  WHETHER STORMS DEVELOP
AGAIN LATER TODAY WILL DEPEND UPON HOW QUICKLY THE CLOUD COVER THINS
AND TEMPERATURES RISE.  THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE
THROUGH TONIGHT...WITH LIFTED INDICES OF -4 TO -6 AND CAPE VALUES OF
1500 TO 2000.  A RATHER UNIMPRESSIVE WIND FIELD SHOWS A UNIDIRECTIONAL
PATTERN THAT DOES NOT SUPPORT TORNADIC SUPERCELLS.

LATER TONIGHT...ANOTHER SHORTWAVE WILL TRACK ALONG THE
ARKANSAS/MISSOURI BORDER AND THEN INTO TENNESSEE.  THIS FACT...COMBINED
WITH A COLD FRONT SAGGING SOUTH THROUGH CENTRAL ILLINOIS...WILL
INTRODUCE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.  THE BEST CHANCE
OF STORMS OVERNIGHT WILL BE SOUTH OF A LINE FROM CAPE GIRARDEAU
MISSOURI TO VIENNA ILLINOIS TO EVANSVILLE INDIANA.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS BOTH THIS AFTERNOON
AND TONIGHT...WITH THE MAIN THREAT BEING VERY HEAVY RAIN...DAMAGING
STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND SMALL HAIL.

THE STORMS WILL MOVE TO THE NORTHEAST AT 20 TO 30 MPH.

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

KEYSOR
Special weather statement, Jun 13, 10:45 AM CDT, 2 hours 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131845-

THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SATURDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CDT FRI JUN 13 1997

...SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN AS IT
WORKS ITS WAY ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON.
THE THICK VEIL OF CLOUDINESS...AS WELL AS THE RAIN...WILL TEMPORARILY
STABILIZE THE ATMOSPHERE FOR A TIME TODAY.  EVEN AS THIS AREA OF STORMS
WEAKENS...MANY BOUNDARIES WILL BE LAID DOWN ACROSS THE
REGION...POSSIBLY ACTING AS THE FOCUSING MECHANISM FOR RE-DEVELOPMENT
OF STORMS LATE THIS AFTERNOON AND EVENING.  WHETHER STORMS DEVELOP
AGAIN LATER TODAY WILL DEPEND UPON HOW QUICKLY THE CLOUD COVER THINS
AND TEMPERATURES RISE.  THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE
THROUGH TONIGHT...WITH LIFTED INDICES OF -4 TO -6 AND CAPE VALUES OF
1500 TO 2000.  A RATHER UNIMPRESSIVE WIND FIELD SHOWS A UNIDIRECTIONAL
PATTERN THAT DOES NOT SUPPORT TORNADIC SUPERCELLS.

LATER TONIGHT...ANOTHER SHORTWAVE WILL TRACK ALONG THE
ARKANSAS/MISSOURI BORDER AND THEN INTO TENNESSEE.  THIS FACT...COMBINED
WITH A COLD FRONT SAGGING SOUTH THROUGH CENTRAL ILLINOIS...WILL
INTRODUCE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.  THE BEST CHANCE
OF STORMS OVERNIGHT WILL BE SOUTH OF A LINE FROM CAPE GIRARDEAU
MISSOURI TO VIENNA ILLINOIS TO EVANSVILLE INDIANA.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS BOTH THIS AFTERNOON
AND TONIGHT...WITH THE MAIN THREAT BEING VERY HEAVY RAIN...DAMAGING
STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND SMALL HAIL.

THE STORMS WILL MOVE TO THE NORTHEAST AT 20 TO 30 MPH.

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

KEYSOR
Local storm report, Jun 13, 12:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM                              IL   WIND DAMAGE
06/13/97   JOHNSON                        TREES DOWN ACROSS ROUTE 37
                                          NEAR BUNCOMBE REPORTED BY
                                          COUNTY SHERIFF
Local storm report, Jun 13, 12:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM                              IL   WIND DAMAGE
06/13/97   JOHNSON                        TREES DOWN ACROSS ROUTE 37
                                          NEAR BUNCOMBE REPORTED BY
                                          COUNTY SHERIFF
Local storm report, Jun 13, 12:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1153 AM    MARION                    IL   .75 INCH HAIL
06/13/97   WILLIAMSON                     HAIL REPORTED BY ESDA AT
                                          MARION
Local storm report, Jun 13, 12:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1153 AM B   MARION                    IL   .75 INCH HAIL
06/13/97   WILLIAMSON                     HAIL REPORTED BY ESDA AT
                                          MARION

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:02 PM CDTSevere Thunderstorm WarningPAHLivingston28 min
Jun 13, 1:49 PM CDTSevere Thunderstorm WarningPAHMuhlenberg26 min
Jun 13, 3:43 PM CDTSevere Thunderstorm WarningPAHHickman32 min
Jun 13, 4:23 PM CDTFlash Flood WarningPAHFulton, Hickman2 hr
Jun 13, 4:44 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall31 min
Jun 13, 4:52 PM CDTSevere Thunderstorm WarningPAHFulton38 min
Jun 13, 5:08 PM CDTSevere Thunderstorm WarningPAHTrigg37 min
Jun 13, 5:35 PM CDTSevere Thunderstorm WarningPAHChristian40 min
Jun 13, 6:02 PM CDTSevere Thunderstorm WarningPAHMuhlenberg, Todd43 min
Jun 13, 6:16 PM CDTTornado WarningPAHMuhlenberg29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.